Levothyroxine and palpitations

I take levothyroxine and i have been dealing with palpitation, my heart rate is either slow or fast and i do not know what to do about it anymore.

I also take vitamin d3 1000 IU i also take lorazepam 3 times a day for anxieties, zolft, trazedone, lamotrigine, losartan, amlodipine, metformin, pepcid,

I did stop my multivitamin thinks something in there is causing it.

What could be causing this and how can i deal with this

15 Replies

oldestnewest
  • sprout28 Have you checked if any of your other medication interacts with Levo? Here are a couple of sites you could check:

    evidence.nhs.uk/formulary/b...

    and bear in mind these are US sites but might be useful:

    worstpills.org/public/page....

    drugs.com/drug-interactions...

  • Sprout28,

    Can you post your recent thyroid results and ranges (the figures in brackets after results) so we can see whether you are optimally medicated. Under medication and over medication can cause palpitations, as can low ferritin/iron and leaving too long in between meals.

    If you are optimally medicated it may be the brand of Levothyroxine you are using which is causing palpitations. I found palpitations were terrible when I took Mercury Pharma Levothyroxine and weren't so bad when I switched to Actavis and Wockhardt.

  • here are my test results, my TSH is at a 5.91 my doctor has me taking 100mcg on Monday, Wednesday, and Friday, and 88mcg on Saturday, Sunday, Tuesday and Thursday

    My vitamin d level is at a 46ng/ml

    my A1C went up to a 6.6

    my T4 T3 IS at a 1.2ng/dl

    my alkaline phosphatase is at 161

    my HDL is at a 41

    My triglycerides are at a 165

    my iron is normal and so is my calcium

    Something is not right

  • Sprout,

    Your TSH is too high which means you are under medicated. The goal of Levothyroxine is to restore the patient to euthyroid status and for most this will be when TSH is 1.0 or lower with FT4 in the upper range. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.warvill@thyroiduk.org.uk for a copy of the Pulse article if you would like to show it to your GP when you request a dose increase.

    VitD 46ng/ml is perfect.

    I can't interpret the other results without the lab ref ranges.

  • Thank you for the information I do not feel good since i have been on the levothyroxine and i do not know what to take.

    It seems like i have a lot of stool problems on the high dose of Levothyroxine.

    It seems to help bring it down but then the medication stops working and they have to raise it. I always take it two before i take my other medications

    I do have an autoimmune disorder

    i am lactose intolerance i can not eat cheese or drink regular milk.

    I just want to be on a better thyroid pill and i feel that levothyroxine does not help because i am just so tired wanting to sleep a lot, depressed, anxious, stressed out and everything.

    What can i do i need a better thyroid medication to help me

  • Sprout28,

    If you were on sufficient dose of Levothyroxine it should help with your symptoms. You simply aren't on a high enough dose yet.

  • What would be the correct dose for me because i notice when they raise it my heart rate races badly and i have a lot of anxieties

  • Sprout28,

    Another 25-37.5mcg will probably be sufficient. A gentler way to increase dose is to increase by 25mcg alternate days for a couple of weeks and then increase by 25mcg daily.

  • another question is vitamin c okay to take with levothyroxine to help with absorption or should i wait two hour on vitamin c would like to know

  • Sprout28,

    If you are taking the purest form of vitamin c it's fine to take it with Levothyroxine. If you aren't sure about the purity of the vitamin C and fillersyou are taking take it 2 hours away from Levothyroxine.

  • Thank you

  • Most of us are low in magnesium. Magnesium has a very positive effect on regulating heartbeat along with lots of good happenings in the body. Best to read up on it to decide which one is good for you and how much. Sometimes we have too much calcium and not enough magnesium ....

  • Thank you but i don't know what kind of magnesium to use and plus i have a lot of bowl problems

    I was just wondering about the vitamin c to help me with regulating my thyroid and my palpitations because i always feel sick in the mornings like i am coming down with something

  • Sprout 28, sorry Ive only just seen your post. The number of different meds you write you are taking may well be the cause of your palpitations!

    I haven't heard of Ll of them, the Pepcid sounds like it's for a digestive problem. A lot of the meds ending with ....ram.......seem to be connected to anxiety/depression meds.

    I was put on Metformin for ? Borderline Type 2 and that played havoc with my muscle strength leading to weakness and fatigue - I stopped taking it!

    May I suggest you need to discuss what you have written here with your own doctor, because of the palpitations, that's your heart/blood pressure I also suggest - but do your homework as Seaside Susie has suggested and sign into drugs.com where you check out each one with individually or taken as a part of a meds regime, which you seem to have.

    I'm not medically qualified, though I have done a lot of my own health research, using the aforementioned sites and others.

    Hiwever, I have seen on here, similar long lists of diff meds taken where the post writers also have symptom problems. Although I still have some diagnosed health issues, I now take Levothyroxine and D3 being the only prescribed ones. I look after the other vitamins and essential minerals etc., via diet and/or supplementing via natural ingredients, as and where necessary. I hope you manage to get the palpitTions under control v soon though.

  • Thank you for your reply

You may also like...